Jump to content
Caroline

Caroline: Cymbalta withdrawal

Recommended Posts

Caroline

Hi,

 

Read an article in the New Yorker called The Challenge of Going off Psychiatric Drugs. The story of tons of medication combos with hospitalizations and withdrawal over years resonated with me. This forum was mentioned and honestly a relief because there hasn't been a ton of help with withdrawal.

 

With insurance/doctor issues ive stopped cold turkey off Cymbalta multiple times throughout the past year but recently tapered off with help of my doctor. (lowering by 35 mg a week). In the month of coming off I've had severe tremors, crying spells,  hypersensitivity, and bizarre vivid dreams (with the history of no dreams at all). I'm not unfamiliar with these flu-like symptoms from past cold turkey withdrawal but it frankly makes me wonder if I'm just too weak to adjust lol.

 

Also having been on many high doses of various medicines since puberty I dont have a baseline for myself or my disposition. Is my true nature extremely agitated or is it withdrawal? But given my young age I wanted to possibly experience life not on drugs - also being on Seroquel really messed up weight gain and hope for some metabolism bounceback.

 

Medication history is currently vague due to memory loss, high stress, and young age at the time of many changes. Trying to piece it back together.

Share this post


Link to post
Songbird

Hi Caroline, welcome to SA.  I'm glad you read the article and found our forum.  The taper your doctor recommended looks very fast, I would say not much better than a cold turkey, unfortunately.  I'm not surprised you're having some bad withdrawal symptoms.  It isn't that you are weak, it's that our bodies need gradual changes and time to adjust.  We recommend much slower tapering here - drops of no more than 10% of current dose and waiting at least four weeks until stable before dropping again.

 

It will be helpful if you can remember some more specific details and add them to your signature.  When was the last time you took Cymbalta and what dose?  One option for you might be to reinstate a very small amount of Cymbalta.  We generally don't recommend going back to full dose as there is a high risk of adverse reactions.  I recommend reading the top post of this topic thoroughly: About reinstating and stabilizing to reduce withdrawal symptoms.  If you can provide more details about your taper (specific doses and dates) we may be able to suggest a reinstatement dose that could possibly help to alleviate some of your withdrawal symptoms.  Do you have any Cymbalta left?  Is it capsules containing beads?

Share this post


Link to post
laydefish

Hi @Caroline and Welcome to the Group! Hang in there-it does get better with time!

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...